MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3620C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system were implanted for the endovascular treatment of a 5.7 cm in diameter abdominal aortic aneurysm.It was reported that the bilateral common femoral arteries were exposed and controlled with cease loops.The arteries were access with an 18ga needle and 9 fr sheaths.A guide wire was placed in the descending thoracic aorta distal to the lsa from the right common femoral.From the left a pig tail catheter was place to the level of l1-l2 disc space.An aortogram was perform and an endurant bifurcated stent graft implanted distal to the left renal artery and extended proximal to the right hypogastric artery the delivery system was then remarried.At this point a glide wire was used to straighten the pig tail out and the glide wire along with the marker pig tail catheter was pulled distal to the gate.The pigtail was reformed and advanced into the gate without issue.The pig tail catheter was spun to confirm gate cannulation.A guidewire was placed into the marker pig tail catheter and advance to the descending thoracic aorta distal to the lsa.A marker on the catheter was lined up with the flow divider marker of the endurant bifurcate.The c-arm was placed in an rao projection and an angiogram was performed though the sheath.The catheter was removed and replaced with an endurant stent graft limb.The limb was placed proximal to the left hypogastric artery.The delivery systems were removed and replaced with 16fr sheath.Reliant balloons were placed thought both sheaths.The proximal stent graft, the bifurcate, and the limbs were ballooned with no issue.The reliant balloons were removed and the marker pig tail catheter was placed on the left wire.The post stent graft angiogram revealed a proximal type i endoleak.The physician elected to implant heli-fx aptus endoanchors to attempt to correct the proximal type i endoleak.The aptus endoanchors were placed in the following locations on the left: 90 degrees (ap), rao 30, and rao 60 degrees.On the right 2 aptus endoanchors were placed in an ap projections on the right side of the graft.All aptus endoanchors were placed in the proximal edge of the graft.The heli-fx guide was removed and the pigtail catheter was advanced proximal to the renal arteries.A repeat post aptus / stent graft aortogram was performed showing that the proximal type i endoleak has been reduced.The physician elected to end the procedure and have the patient follow up at a later date.The arteries were closed with no issue.Per the physician, the cause of the event was unknown.No additional clinical sequelae were reported and the patient will be monitored by the physician.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6523045
Report Number2953200-2017-00676
Device Sequence Number797327
Product Code MIH
UDI-Device Identifier00613994991065
UDI-Public00613994991065
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2018
Device Model NumberETBF3620C166E
Device Catalogue NumberETBF3620C166E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by Manufacturer04/03/2017
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR